Thunderstorm Wind, Wayne
- When
- April 2, 4:20 PM EST
- Where
- Wayne County, Goldsboro Arpt
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 35.450, -77.967
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Apr 2, 2:40 PM EST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 240 PM EST SAT APR 2 2005 .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... STRONG VORT MAX ROUNDING THE UPPER LOW WILL PRODUCE SCATTERED SHOWERS AND ISOLD TSRA INTO THE EVENING...MAINLY IN THE I-95 CORRIDOR. LOW FREEZING LEVEL (6KFT) HAS ALLOWED FOR SOME SMALL HAIL (PEA-SIZED) WITH STORM TOPS ONLY AROUND 15KFT. EXPECT CLOUDINESS TO DIMINISH OVERNIGHT AS THE LOW LIFTS NORTH NORTHEAST WITH MOSTLY SUNNY SKIES TOMORROW. MOS MINS TONIGHT STILL 35 TO 40 SO NO CHANGES NEEDED THERE. WILL NOT ISSUE A WIND ADVISORY AT THIS JUNCTURE... PRESSURE GRADIENT REMAINS TIGHT THROUGH TOMORROW NIGHT...AND WOULD EXPECT STRONGER GUSTS WITH MIXING MID-MORNING SUNDAY AND LASTING INTO THE AFTERNOON. WIND GUSTS TO 30 MPH THIS EVENING WILL DIMINISH TO 20-25 OVERNIGHT AND PICK BACK UP TO 30 TO 35 TOMORROW...BELOW ADVISORY CRITERIA. && .LONG TERM (MONDAY NIGHT THROUGH SATURDAY)... LITTLE CHANGE TO CURRENT FORECAST. MILD TEMPERATURES INTO WEDNESDAY... THEN ANOTHER LONG WAVE TROUGH BEGINS TO ESTABLISH ITSELF OVER THE EASTERN UNITED STATES WEDNESDAY NIGHT. THE FORECAST LOCATION OF A LARGE CUT OFF CIRCULATION AS THE GFS IS DEPICTING OVER THE EASTERN UNITED STATES FRIDAY SATURDAY WOULD BE QUITE UNUSUAL. EXPECT ADJUSTMENT TO THIS SCENARIO OVER THE NEXT COUPLE OF DAYS...HOWEVER LITTLE CONFIDENCE IN ANY ALTERNATE SOLUTION AT THIS TIME. && .AVIATION... GUSTY WINDS WILL PERSIST THROUGH THE CURRENT TAF PERIOD.ISOLATED THUNDER EMBEDDED IN WIDELY SCATTERED SHOWERS ASSOCIATED WITH UPPER LEVEL VORTICITY ALREADY EAST OF GREENSBORO AND WILL EXIT THE AREA DURING MID AFTERNOON. CEILINGS NEAR 5000 FEET WILL PERSIST INTO THE EARLY NIGHT TIME HOURS BEFORE DISSIPATING. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MLM LONG TERM...RLH AVIATION...RLH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 514 AM EST SAT APR 2 2005 NCZ007>011-021>028-038>043-073>078-083>086-088-089-031013- ALAMANCE NC-ANSON NC-CHATHAM NC-CUMBERLAND NC-DAVIDSON NC-DURHAM NC- EDGECOMBE NC-FORSYTH NC-FRANKLIN NC-GRANVILLE NC-GUILFORD NC- HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC-MONTGOMERY NC- MOORE NC-NASH NC-ORANGE NC-PERSON NC-RANDOLPH NC-RICHMOND NC- SAMPSON NC-SCOTLAND NC-STANLY NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC- WILSON NC- INCLUDING THE CITIES OF...ALBEMARLE...ASHEBORO...BELEWS CREEK... BURLINGTON...CHAPEL HILL...CLINTON...DURHAM...FAYETTEVILLE... GOLDSBORO...GREENSBORO...HENDERSON...LAURINBURG...LEXINGTON... LILLINGTON...LOUISBURG...MOUNT OLIVE...NASHVILLE...OXFORD... PITTSBORO...RAEFORD...RALEIGH...ROANOKE RAPIDS...ROCKINGHAM... ROCKY MOUNT...ROXBORO...SANFORD...SMITHFIELD...SOUTHERN PINES... TARBORO...TROY...WADESBORO...WARRENTON...WILSON AND WINSTON-SALEM 514 AM EST SAT APR 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL NORTH CAROLINA...MAINLY THIS MORNING. A STRONG COLD FRONT WILL PUSH EAST ACROSS CENTRAL NORTH CAROLINA THIS MORNING RESULTING A LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS. THERE IS THE POTENTIAL FOR A FEW OF THE STORMS TO BECOME SEVERE. THE MAIN THREAT WILL BE STRONG DAMAGING WINDS AND LARGE HAIL POSSIBLE. THE STRONG STORMS ARE MOST LIKELY FROM AROUND DAYBREAK THROUGH MID MORNING...MAINLY ALONG AND EAST OF A NORTH-SOUTH LINE FROM ROXBORO TO BURLINGTON TO PITTSBORO TO LAURINBURG. ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL SWEEP ACROSS THE AREA. THERE IS THE POTENTIAL FOR A STORM OR TWO TO BECOME SEVERE. .TONIGHT... STRONG GUSTY WINDS ARE EXPECTED TO DEVELOP LATER TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SUNDAY...IN THE WAKE OF THE COLD FRONT AND STRONG UPPER LEVEL SYSTEM...STRONG GUSTY WINDS WILL DEVELOP ACROSS CENTRAL NORTH CAROLINA TONIGHT THROUGH SUNDAY. WEST WINDS OF 20 TO 25 MPH WILL DEVELOP ACROSS THE AREA...WITH POSSIBLE GUSTS 35 TO 40 MPH. A WIND ADVISORY MAY BE ISSUED LATER TODAY OR TONIGHT. MONDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. EMERGENCY MANAGEMENT OFFICIALS AND LOCAL STORM SPOTTER GROUPS SHOULD CLOSELY MONITOR THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. RA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1037 AM EST SAT APR 2 2005 NCZ007>011-021>028-038>043-073>078-083>086-088-089-021636- ALAMANCE NC-ANSON NC-CHATHAM NC-CUMBERLAND NC-DAVIDSON NC-DURHAM NC- EDGECOMBE NC-FORSYTH NC-FRANKLIN NC-GRANVILLE NC-GUILFORD NC- HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC-MONTGOMERY NC- MOORE NC-NASH NC-ORANGE NC-PERSON NC-RANDOLPH NC-RICHMOND NC- SAMPSON NC-SCOTLAND NC-STANLY NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC- WILSON NC- INCLUDING THE CITIES OF...ALBEMARLE...ASHEBORO...BELEWS CREEK... BURLINGTON...CHAPEL HILL...CLINTON...DURHAM...FAYETTEVILLE... GOLDSBORO...GREENSBORO...HENDERSON...LAURINBURG...LEXINGTON... LILLINGTON...LOUISBURG...MOUNT OLIVE...NASHVILLE...OXFORD... PITTSBORO...RAEFORD...RALEIGH...ROANOKE RAPIDS...ROCKINGHAM... ROCKY MOUNT...ROXBORO...SANFORD...SMITHFIELD...SOUTHERN PINES... TARBORO...TROY...WADESBORO...WARRENTON...WILSON AND WINSTON-SALEM 1037 AM EST SAT APR 2 2005 ...THE THREAT OF SEVERE WEATHER ACROSS CENTRAL NORTH CAROLINA HAS ENDED... THE STRONG COLD FRONT RESPONSIBLE FOR THE LOCALLY HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS THIS MORNING HAS MOVED THROUGH CENTRAL NORTH CAROLINA. THE FRONT WILL CONTINUE EASTWARD AND WILL MOVE OFFSHORE EARLY THIS AFTERNOON. SCATTERED SHOWERS AND POSSIBLY A THUNDERSTORM ARE EXPECTED ACROSS CENTRAL NORTH CAROLINA AGAIN THIS AFTERNOON...AS A POTENT UPPER LEVEL LOW PRESSURE SYSTEM MOVES ACROSS THE AREA. ANY STORMS THAT DEVELOP THIS AFTERNOON WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND SMALL HAIL. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
253 PM EST SAT APR 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND GST VASS 35.26N 79.28W
04/02/2005 0 MPH MOORE NC EMERGENCY MNGR
YOUNG ADULT AND CHILD PICKED UP AND THROWN TO GROUND. ONE
PERSON TAKEN TO HOSPITAL. NO FURTHER DETAILS.
0130 PM TSTM WND DMG CARTHAGE 35.35N 79.42W
04/02/2005 MOORE NC EMERGENCY MNGR
TREES DOWN IN MOORE COUNTY. EXACT TIMING/LOCATIONS
UNKNOWN AT THIS TIME. ESTIMATE TIME 130 - 2 PM.
&&
RLHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 400 PM EST SAT APR 2 2005 NCZ007>011-021>028-039>043-074>078-084>086-088-089-022230- ALAMANCE NC-CHATHAM NC-CUMBERLAND NC-DURHAM NC-EDGECOMBE NC-FORSYTH NC-FRANKLIN NC-GRANVILLE NC-GUILFORD NC-HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC-MONTGOMERY NC-MOORE NC-NASH NC-ORANGE NC-PERSON NC-RANDOLPH NC-RICHMOND NC-SAMPSON NC-SCOTLAND NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC-WILSON NC- 400 PM EST SAT APR 2 2005 ...STRONG GUSTY WINDS ESPECIALLY DURING SCATTERED SHOWERS THROUGH SUNSET... A STRONG LOW PRESSURE OVER VIRGINIA WILL SLOWLY MOVE EAST LATE THIS AFTERNOON AND EVENING. THE CIRCULATION AROUND THIS SYSTEM WILL BRING STRONG GUSTY WESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH THROUGH 900 PM. SCATTERED SHOWERS WILL ALSO MOVE RAPIDLY ACROSS THE REGION THROUGH SUNSET. WIND GUSTS IN THE SHOWERS CAN BRIEFLY GUST TO 50 MPH. THE SCATTERED SHOWERS ARE EXPECTED TO DIMINISH BY SUNSET. IN ADDITION... THE STRONGER WIND GUSTS WILL ALSO DECREASE BY MID EVENING. WIND GUSTS OF THIS MAGNITUDE MAY DOWN SOME WEAKENED TREES AND TREE LIMBS CREATING SOME POWER OUTAGES. ANY UNSECURED LIGHT YARD ITEMS CAN BE BLOWN AROUND. BADGETT
The Raleigh/Durham radar (KRAX), 53 km away, was scanning. The volume nearest the first event began at 21:17 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2005Every state in 2005This day in weather historyWarnings in North Carolina, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447254.